U.S. doctors online nowAsk doctors free
Canada
A 61-year-old female asked:

i 'm alcoholic drinking daily for years. liver was tested recently, and the results suggest i am a non-drinker - so it's not my liver. for the last 2 days, my urine has been dark, cloudy and very heavy. i drink a lot of water. any suggestions?

2 doctor answers4 doctors weighed in
Dr. Lauren Bickel
Specializes in Family Medicine
If the liver tests you mean were blood tests: those are often elevated when one drinks a lot of alcohol, but when the liver has been damaged long term, those blood tests can go back to normal & only a biopsy or possibly an ultrasound can tell about the long term damage . But the urine changes could also indicate dehydration or infection
Dr. Hiep Le
Dr. Hiep Leanswered
Nephrology and Dialysis 42 years experience
Abnormal urine look may be caused by many other causes besides liver disease which is ruled out by your statement and you are not dehydrated either. Do you take any new medication recently? Basic blood and urine tests may be necessary to give you an accurate answer.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 38-year-old member asked:

What happens during a liver transplant operation for recipient?

1 doctor answer4 doctors weighed in
Dr. Cosme Manzarbeitia
General Surgery 39 years experience
Removal : Of the diseased liver and implantation of the healthy new liver.
Boscobel, WI
A 39-year-old female asked:

My boyfriend & I are trying to get pregnant. I'm on Zoloft (sertraline) & my doc is having me get off it slowly; 1 pill every other day for a month & then 1 pill every 3rd day until gone. Does this sound reasonable?

3 doctor answers5 doctors weighed in
Dr. Joan Kinlan
Psychiatry 52 years experience
Yes, it's great.: It's best to taper off the zoloft (sertraline) and your doctor has an excellent plan.
Afghanistan
A member asked:

Possible to be pregnant spotting day one light beeding day two & three?

1 doctor answer1 doctor weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Check a preg test : Over the counter pregnancy tests are cheap and reliable. Go do one and then you will know and you won't have to worry about it any more. If you don't want to be pregnant see your doctor for effective birth control.
United Kingdom (Great Britain)
A 31-year-old female asked:

Hi im on trimethrprim for a bladder infection, been on them 4 days and have 2 tablets at 200mg a day, can u get side affects even after 4 days?

1 doctor answer1 doctor weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
Yes: Many side effects possible. Rash and GI upset and diarrhea are common.
Evanston, IL
A 69-year-old female asked:

My urine test showed nitrates and leucocytes, but the culture was normal. I'm still very uncomfortable. Should I keep taking antibiotics ?

1 doctor answer3 doctors weighed in
Dr. Shahid Rafique
Internal Medicine 44 years experience
Treat it: Symptoms of urgency, frequency and burning with the urinary nitrites and leukocytes should be treated. Such infections sometimes do not yield a culture because the specimen was taken after you took the antibiotics or specimen was not collected or transported properly. Symptomatic urinary tract infection should be treated.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 12, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.